MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for section a patient information, 1.Patient identifier = sid= (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely decreased white blood cell (wbc) results on cell-dyn sapphire analyzer for one patient.The results provided were: on (b)(6) 2023 sid (b)(6) initial wbc=0.572 10e3/ul /repeated=4.40 10e3/ul; neutrophil abs=0.254 10e3/ul /repeated=2.07 10e3/ul.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
During the requested site visit, the field service engineer (fse) performed and found that the pinch valve in the wbc reagent delivery pathway was broken.The pinch valve (valve, pinch,.06 inch id no, list number 8921184002), pinch tubing (kit tubing pinch (b)(6), and peristaltic pump tubing (perist pmp tbg-md, list number 91485-01, lot number 82271544) were replaced.Field service reported that the issue was not resolved until the white peristaltic pump tubing was replaced with yellow tubing from lot number 5315433553.The analyzer reports for initial run and rerun of sid (b)(6), were submitted for review illustrating the complaint issue of discrepant, low wbc and neu results.The returned condition of these tubing suggests that they were not replaced properly according to the "procedures for replacing sample transfer pump tubing" in section 9, "service and maintenance" of the cell-dyn sapphire.A review of all complaints associated with the perist pmp tbg-md, list number 91485-01, lot number 82271544, and a review for complaint trends for the list and lot numbers was performed.The review identified trend was not related to the complaint issue.Increased complaint activity related to complaint issue of low or blank results was not identified.The new revision, white, peristaltic pump tubing (list number 91485-01, rev f) was released on 12/05/2022.A review of the product historical data did not find a product issue related to the complaint.Labeling was reviewed and found to be adequate for the complaint issue.Based on the available information no product deficiency of the perist pmp tbg-md, or cell dyn sapphire analyzer, serial number (b)(6), was identified.
 
Event or Problem Description
The customer observed falsely decreased white blood cell (wbc) results on cell-dyn sapphire analyzer for one patient.The results provided were: on (b)(6) 2023 sid (b)(6) initial wbc=0.572 10e3/ul /repeated=4.40 10e3/ul; neutrophil abs=0.254 10e3/ul /repeated=2.07 10e3/ul there was no reported impact to patient management.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16753443
Report Number2919069-2023-00013
Device Sequence Number18274832
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown